Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking Herceptin IV for breast cancer. Have nausea, vomiting, coughing and sneezing. Dark stool. Advice?

Yes, I am being treated for IDC - breast cancer. I had chemo for 6 months and now taking Herceptin iv every 3 weeks. I will have another Herceptin infusion on Monday.
After my first Herceptin infusion (three weeks ago), I have been experiencing nausea, vomiting, flu like symptoms with coughing, sneezing, raspy voice and this has lingered on since that first Herceptin.
My question is this:
For the last two days, I have been coughing up very thick and blood tainted sputum and this evening, I had a large diaharea and the stool was very black. I have not eaten anything black to cause this either.
Should I be alarmed and contact my doctor immediately or just pass it off as my being an alarmist?
Asked On : Wed, 24 Apr 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
Dear Ma'am,

Sorry to hear about your problem. You should immediately consult your oncologist as the black stools are due to bleeding inside your stomach and that is the reason you are spitting out blood as well. This can be a side effect of herceptin and the other chemotherapy drugs which you received.

Hope you get well soon.
Answered: Wed, 24 Apr 2013
I find this answer helpful
Oncologist, Radiation Dr. Subhas Pandit's  Response
Welcome to Healthcaremagic

The flu like symptoms that you desribed is very typical with herceptin.It is usually self limiting so nothing to worry about.

However coughing blood stained sputum and black stool is not good sign.It suggest you are having some internal bleeding.Contact your oncologist immediately to investigate this symptom and make sure there is nothing serious.

Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor